# SDR 2003FA0000594

- Difficulty date: May 23, 2003
- Submitted: June 5, 2003
- Operation: General aviation
- Aircraft: N95563
- Make and model: Cessna 152
- Aircraft serial: 15285926
- Engine: Lyc O235N2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K23038
- Condition: Worn
- Location: Engine
- Part time: 137 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WITH 137 HOURS ON THIS ENGINE THE OIL CONSUMPTION WENT UP.  ON INSPECTION OF THE ENGINE, OIL WAS FOUND ON NR 1 AND NR 3 CYLINDER SPARK PLUGS.  ALL FOUR CYLINDERS WERE REMOVED AND THE OIL CONTROL RINGS WERE FOUND BROKEN ON CYL NR 1 AND NR 3.  THE CYLINDER WALLS WERE BADLY WORN AND A WEAR STEP COULD BE FELT AT THE BOTTOM TRAVEL OF THE PISTON.  THE WEAR WAS WORSE IN NR 1 AND NR 3 CYLINDER.  BUT WAS PRESENT ON ALL FOUR CYLINDERS.  THIS IS THE THIRD ENGINE IN FLEET FOUND IN THIS CONDITION IN THE PAST TWO WEEKS.  SINCE ALL CYLINDERS WERE MFG IN THE SAME TIME FRAME IT SEEMS THAT IT MIGHT BE A BAD BATCH OF CYLINDERS FROM THE FACTORY.  THIS ENGINE WAS REBUILT ON 2/21/03.
